Alert archive / South Carolina / Lake Wind Advisories in 2007
Lake Wind Advisory 2, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at Jan 7, 2007, 3:42 AM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Jan 8, 2007, 12:00 AM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2007, 3:42 AM EST (08:42 UTC)
- In effect from
- Jan 8, 2007, 12:00 AM EST
- Expired
- Jan 8, 2007, 5:00 PM EST
- In force
- 17 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 8.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KCAE 070842 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 342 AM EST SUN JAN 7 2007 ...LAKE WIND ADVISORY... .A STRONG COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT WITH GUSTY WINDS. GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 071645- /O.NEW.KCAE.LW.Y.0002.070108T0500Z-070108T2200Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 342 AM EST SUN JAN 7 2007 ...LAKE WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EST MONDAY. SOUTHWEST WINDS ON THE AREA LAKES WILL INCREASE TO 15 TO 25 KNOTS AFTER MIDNIGHT AS A COLD FRONT APPROACHES FROM THE WEST. THE GUSTY WINDS WILL CONTINUE THROUGH MONDAY AS THE WINDS SHIFT TO THE WEST BEHIND THE FRONT. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$ AWP
2 follow-up statements
000 WWUS72 KCAE 071609 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 1109 AM EST SUN JAN 7 2007 ...LAKE WIND ADVISORY... .A STRONG COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT WITH GUSTY WINDS. GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 081000- /O.CON.KCAE.LW.Y.0002.070108T0500Z-070108T2200Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 1109 AM EST SUN JAN 7 2007 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EST MONDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EST MONDAY. SOUTHWEST WINDS ON THE AREA LAKES WILL INCREASE TO 15 TO 25 KNOTS AFTER MIDNIGHT AS A COLD FRONT APPROACHES FROM THE WEST. THE GUSTY WINDS WILL CONTINUE THROUGH MONDAY AS THE WINDS SHIFT TO THE WEST BEHIND THE FRONT. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$
000 WWUS72 KCAE 081110 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 610 AM EST MON JAN 8 2007 ...LAKE WIND ADVISORY... .A STRONG COLD FRONT WILL MOVE ACROSS THE REGION THIS MORNING WITH GUSTY WINDS. GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 082200- /O.CON.KCAE.LW.Y.0002.000000T0000Z-070108T2200Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 610 AM EST MON JAN 8 2007 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. WEST WINDS WILL INCREASE ON THE AREA LAKES WILL INCREASE TO 15 TO 25 KNOTS THIS MORNING AS A COLD FRONT MOVES THROUGH THE AREA. THE GUSTY WINDS WILL CONTINUE THROUGH THE AFTERNOON. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Jan 7, 2:51 AM EST, 51 minutes earlier.
Area forecast discussion, Jan 7, 2:51 AM EST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
251 AM EST SUN JAN 7 2007
.SHORT TERM /TODAY THROUGH TUESDAY/...
WARM FRONT DEVELOPING FROM SOUTH CENTRAL GEORGIA WITH CONSIDERABLE
LOW TO MID LEVEL CLOUDS ADVECTING NORTHEAST TOWARD THE CSRA. RADAR
SHOWING SHOWERS DEVELOPING IN THAT AREA AS WELL. AMPLIFIED UPPER
TROUGH OVER THE CENTRAL STATES MOVING EAST ACROSS THE MISSISSIPPI
VALLEY. SURFACE LOW DEVELOPING ALONG THE GULF COAST THIS MORNING
WILL MOVE NORTHEAST ACROSS THE APPALACHIANS THIS AFTERNOON. MODELS
INDICATE STRONG ISENTROPIC LIFT WILL DEVELOP ACROSS THE REGION BY
EARLY THIS AFTERNOON AS WARM FRONT MOVES NORTH. ANOMALOUSLY STRONG
LOW LEVEL SOUTH WINDS...950MB-850MB...60KT AT 850MB WILL TRANSPORT
MOISTURE NORTH ACROSS THE CAROLINAS. STRONG SYNOPTIC LIFT
INDICATED BY MODELS. HIGHEST POPS/QPF IN THE PIEDMONT/UPSTATE
WHERE BEST LIFT INDICATED BY ENSEMBLE GUIDANCE. INSTABILITY
APPEARS WEAK...HOWEVER SHEAR PROFILES INDICATE STRONG VERTICAL
WIND SHEAR. LOW TOP SUPERCELLS POSSIBLE LATE THIS AFTERNOON AND
OVERNIGHT. STRONG COLD FRONT WILL MOVE ACROSS THE AREA EARLY
MONDAY MORNING...WILL FORECAST WIDESPREAD SHOWERS AHEAD OF FRONT.
DESPITE LIMITED CAPE...WILL ADD SCATTERED THUNDERSTORMS TO THE
FORECAST. MADE ONLY MINOR CHANGES TO TEMPERATURE FORECAST THROUGH
THE PERIOD...APPEARS TO BE A RETURN TO MORE SEASONABLE WEATHER
AFTER TODAY. INCREASED WINDS TONIGHT AND MONDAY...SHOULD BE SOME
GUSTS ABOVE 20 MPH...STRENGTHENING LOW LEVEL JET TONIGHT AND
STRONG COLD AIR ADVECTION MONDAY.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
NO CHANGES TO EXTENDED PERIOD. FLOW BEGINS TO FLATTEN OUT BY TUE
NIGHT/WED...BUT THEN HEIGHTS BEGIN TO RISE AGAIN WITH RIDGING
DEVELOPING ACRS THE AREA AHEAD OF TROUGH ACRS THE WRN U.S.. AT THE
SURFACE...HIGH PRESSURE ACRS THE AREA TUE NIGHT/WED WILL GRADUALLY
SLIDE OFF THE COAST THU/FRI. TEMPERATURES EXPECTED TO BE CLOSER TO
NORMAL THROUGH MUCH OF THE WEEK WITH LITTLE/NO CHANCES FOR PCPN.
&&
.AVIATION /08Z-06Z/...
VFR CONDITIONS WILL CONTINUE FOR THE NEXT COUPLE OF HOURS WITH LOWER
CLOUDS BEGINNING TO MOVE IN AROUND 08-09Z. CLOUD CEILINGS WILL
DIMINISH BETWEEN 11-13Z AS THE LOW LEVEL MOISTURE QUICKLY BLANKETS
THE AREA. CURRENTLY HAVE LEFT PRECIPITATION OUT OF THE TAFS THROUGH
THE MORNING HOURS...HOWEVER WILL LIKELY USE A TEMPO GROUP FOR A
COUPLE OF HOURS BEFORE ARRIVAL OF THE MAIN PRECIPITATION FIELD
(15-18Z TIME FRAME). WINDS WILL BEGIN THE DAY FROM THE NORTHEAST AND
VEER TO SOUTHEAST DURING THE AFTERNOON...SPEEDS WILL BE 10 KTS OR
LESS THROUGH THE PERIOD.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY FROM MIDNIGHT TONIGHT TO 5 PM EST MONDAY
FOR SCZ015-016-018-020>022-025>031-035>038-041.
GA...LAKE WIND ADVISORY FROM MIDNIGHT TONIGHT TO 5 PM EST MONDAY
FOR GAZ040-063>065-077.
&&Hazardous weather outlook, Jan 6, 4:34 AM EST, 23 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 434 AM EST SAT JAN 6 2007 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-070934- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 434 AM EST SAT JAN 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Lake Wind Advisories in South Carolina, 2007Lake Wind Advisories in Georgia, 2007Every lake wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.